MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Codes Break (1069); Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that the following device code also applies to this complaint: (b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital will not release the device.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the scrub technologist noticed that an indigo system cat5 aspiration catheter (cat5) had a severe kink at the mid shaft.The cat5 was kinked/broken through the outer polymer and the coil wind was the only thing holding the catheter together.The damaged cat5 was found prior to use.Therefore, the cat5 did not come into contact with the patient and was not used in the procedure.The procedure was completed using a new indigo system aspiration catheter 6 (cat6).

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7185088
Report Number3005168196-2018-00126
Device Sequence Number16462340
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date02/16/2020
Device Catalogue NumberCAT5
Device Lot NumberF74471
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1